Thunderstorm Wind, York
- When
- August 6, 12:30 AM EST
- Where
- York County, Dillsburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.117, -77.033
Trees were reported down on Mountain and Dogwood Roads in Dillsburg.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 5, 8:54 PM EST, 3 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 954 PM EDT TUE AUG 5 2003 WILL EXTEND THE CURR FLOOD WATCH OVERNIGHT...AS ADDITIONAL RAFL EXPECTED IN SOME OF THE SUSQ VLY OVERNIGHT. TRW MAKING IT VERY WET OVER PATCHES OF THE AREA THIS EVENING. RDR ESTIMATES (THANX TO OUR ET/S FOR GETTING THE RDR UP AND ALIVE) PUT 2-3 INCH AMNTS OV PORTIONS OF THE SUSQ VLY. GUIDANCE CONTINUES TO POINT TO WET FLOW FOR THE NEXT FEW DAYS. MCV FROM CONVECTION OV VA/MD IS TO RIDE UP THRU THE ERN HALF OF THE STATE OVERNIGHT...AND WE EXPECT ADDITIONAL SHOWERS AND SOME THUNDER FOR THE EAST...SO WILL KEEP FLOOD WATCH GOING UNTIL 4 AM. REST REMAINS THE SAME...LITERALLY...IN MANY WAYS...OVER AND OVER AGAIN...AND AGAIN. .CTP... PA...FLOOD WATCH FOR ERN COS THROUGH 4 AM. DANGELO
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-051015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 416 AM EDT TUE AUG 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION THIS AFTERNOON AND EVENING. SOME MAY BECOME LOCALLY SEVERE...CAUSING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY THROUGH AT LEAST THE END OF THE WEEK. LOCALIZED SEVERE STORMS MAY BE A THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
PAZ028-056-060115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 815 PM EDT TUE AUG 5 2003 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PERRY AND EASTERN JUNIATA COUNTIES... AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MILLERSTOWN...MOVING SLOWLY TO THE NORTHEAST. THE THUNDERSTORM WILL BE NEAR LIVERPOOL AROUND 855 PM. THIS STORM IS NEAR THE JUNIATA AND PERRY COUNTY LINE. THE STORM IS EXPECTED TO MAKE VERY HEAVY RAINFALL...AND POSSIBLY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE ALSO POSSIBLE WITH THIS STORM. DANGELO
PAZ056-057-060200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 908 PM EDT TUE AUG 5 2003 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN PERRY AND NORTHERN DAUPHIN COUNTIES... AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ACROSS THE SUSQUEHANNA RIVER FROM MILLERSBURG...IN NORTHEASTERN PERRY COUNTY...MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR MILLERSBURG AND HALIFAX AROUND 920 PM...PILLOW AROUND 930 PM...BERRYSBURG AROUND 935 PM... ELIZABETHVILLE AROUND 940 PM...ELLENDALE FORGE AROUND 950 PM AND GRATZ AROUND 955 PM. VERY HEAVY RAIN WILL FALL...AND POSSIBLY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RAINFALL FROM THIS STORM HAS BEEN ESTIMATED TO BE OVER 2 INCHES NEAR MILLERSTOWN IN NORTHEASTERN PERRY COUNTY. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. DANGELO
The State College radar (KCCX), 122 km away, was scanning. The volume nearest the first event began at 05:31 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were reported down on Mountain and Dogwood Roads in Dillsburg.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5368877.